Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 320, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 30, 2020, 11:21 AM EDT for Baldwin County, Washington County, Wilkinson County, Georgia. It took effect at Apr 30, 2020, 12:40 PM EDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2020, 11:21 AM EDT (15:21 UTC)
- In effect from
- Apr 30, 2020, 12:40 PM EDT
- Expired
- Apr 30, 2020, 10:12 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Milledgeville (MLGG1). The gauge peaked at 23.04 ft at Apr 30, 2020, 4:00 PM EDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
266
WGUS42 KFFC 301521
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1121 AM EDT Thu Apr 30 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC009-303-319-010521-
/O.NEW.KFFC.FL.W.0320.200430T1640Z-200501T1822Z/
/MLGG1.1.ER.200430T1640Z.200501T0000Z.200501T1222Z.NO/
1121 AM EDT Thu Apr 30 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Milledgeville.
* From this afternoon until Friday afternoon.
* At 1045 AM Thursday the stage was 21.6 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 22 feet.
* The river is forecast to rise above flood stage by this afternoon
and then continue rising, reaching near 22.7 feet by this evening.
The river is forecast to fall below flood stage Friday morning.
* At 22 feet, minor flooding occurs upstream and downstream from the
gage located around one half mile upstream from the Georgia Highway
22 and 24 bridge. Low lying portions of woodlands and pasture in the
natural flood plain will begin to flood. This will include portions
of the sidewalks in the Oconee River Greenway Park just downstream
from the bridge.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$3 follow-up statements
075
WGUS82 KFFC 301814
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
214 PM EDT Thu Apr 30 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
GAC009-303-319-010813-
/O.EXT.KFFC.FL.W.0320.000000T0000Z-200501T1954Z/
/MLGG1.1.ER.200430T1521Z.200501T0000Z.200501T1354Z.NO/
214 PM EDT Thu Apr 30 2020
...Flood Warning extended until Friday afternoon...
The Flood Warning continues for
The Oconee River near Milledgeville.
* Until Friday afternoon.
* At 145 PM Thursday the stage was 22.9 feet, and rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 22 feet.
* The river will continue rising, reaching near 23.8 feet by this
evening. The river is forecast to fall below flood stage late
Friday morning.
* At 22 feet, minor flooding occurs upstream and downstream from the
gage located around one half mile upstream from the Georgia Highway
22 and 24 bridge. Low lying portions of woodlands and pasture in
the natural flood plain will begin to flood. This will include
portions of the sidewalks in the Oconee River Greenway Park just
downstream from the bridge.
At 24 feet, minor flooding continues upstream and downstream from
the gage located around one half mile upstream from the Georgia
Highway 22 and 24 bridge. The parking lot and portions of the Oconee
River Greenway Park just downstream from the bridge will be flooded.
Low lying areas of woodlands and pasture near the river will be
flooded one to two feet deep.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$316
WGUS82 KFFC 010051
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
851 PM EDT Thu Apr 30 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
Ocmulgee River near Lumber City affecting Montgomery...Telfair and
Wheeler Counties
GAC091-271-315-011450-
/O.CON.KFFC.FL.W.0312.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.200422T0640Z.200426T1730Z.000000T0000Z.NO/
851 PM EDT Thu Apr 30 2020
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 8 PM Thursday the stage was 12.9 feet and falling.
* Minor flooding is occurring and will continue.
* Flood stage is 12 feet.
* At 12.9 feet minor flooding of lowlands adjacent to the river
continues in the flood plain. Flooding of the nearby park and
parking lot at the Abbeville boat ramp also continues.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$
GAC209-271-309-011450-
/O.CON.KFFC.FL.W.0319.000000T0000Z-200504T0000Z/
/LBRG1.1.ER.200427T1833Z.200430T1015Z.200503T1800Z.NO/
851 PM EDT Thu Apr 30 2020
The Flood Warning continues for
The Ocmulgee River near Lumber City.
* Until Sunday evening.
* At 8 PM Thursday the stage was 15.8 feet and steady.
* Minor flooding is occurring and will continue
* Flood stage is 15 feet.
* The river will continue to hold at 15.8 feet until after midnight
tomorrow. The river will fall below flood stage Sunday early
afternoon.
* At 15.8 feet, minor flooding continues. Water overflows into the
broad swampy flood plain. Farm fields on the right bank flood.
General agriculture and timber interests are affected by the
flooding. In addition, water reaches the top of the boat ramp near
the Highway 341 bridge.
&&
LAT...LON 3175 8299 3181 8299 3189 8278 3196 8261
3191 8258 3176 8285
$$
GAC009-303-319-010653-
/O.EXT.KFFC.FL.W.0320.000000T0000Z-200501T0653Z/
/MLGG1.1.ER.200430T1521Z.200430T1945Z.200501T0053Z.NO/
851 PM EDT Thu Apr 30 2020
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Oconee River near Milledgeville.
* Until late tonight.
* At 8 PM Thursday the stage was 22.6 feet and falling.
* Minor flooding is occurring.
* Flood stage is 22 feet.
* The river will continue to fall to below flood stage by this
evening.
* At 22.6 feet, minor flooding occurs upstream and downstream from
the gage located around one half mile upstream from the Georgia
Highway 22 and 24 bridge. Low lying portions of woodlands and
pasture in the natural flood plain will begin to flood. This will
include portions of the sidewalks in the Oconee River Greenway Park
just downstream from the bridge.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$695
WGUS82 KFFC 010212
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1012 PM EDT Thu Apr 30 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
GAC009-303-319-010242-
/O.CAN.KFFC.FL.W.0320.000000T0000Z-200501T0653Z/
/MLGG1.1.ER.200430T1521Z.200430T1945Z.200501T0135Z.NO/
1012 PM EDT Thu Apr 30 2020
The Flood Warning is cancelled for
The Oconee River near Milledgeville.
* This takes effect immediately.
* Until late tonight.
* At 10 PM Thursday the stage was 21.8 feet and falling.
* Flood stage is 22 feet.
* The creek/river will continue to fall.
* At 21.8 feet, bankfull conditions will occur upstream and
downstream from the stream gage located on the right bank of the
river around one half mile upstream from the Georgia Highway 22
and 24 bridge. The water level will reach the top of the boat ramp
just downstream from the bridge.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:33 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 30, 7:33 AM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 733 AM EDT Thu Apr 30 2020 ...12Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 447 AM EDT Thu Apr 30 2020/ ..Morning Area Forecast Discussion for April 30th... SHORT TERM /Today through Friday/... Lingering showers and an embedded thunderstorm or two will continue to exit eastward out of the forecast area through sunrise as the surface cold front progresses through the area. Behind the front, breezy northwest winds can be expected today alongside much cooler temperatures. High temperatures this afternoon will be around 10-12 degrees below seasonal normals. Additionally, wraparound clouds around the upper low will envelop much of north Georgia through the afternoon with a few light rain showers also possible in far north Georgia. A cool night lies ahead as skies clear with lows largely in the 40s by Friday morning. Northwest flow aloft will bring another breezy day Friday as high pressure builds in at the surface. Abundant sunshine will allow high temperatures to warm back into the 70s across the forecast area Friday afternoon. RW LONG TERM /Friday Night through Wednesday/... Northwest flow aloft at the beginning of the long term as the deep trough continues to lift northeast. Northwest winds Friday night at the surface should shift to be more southwesterly as high pressure over the gulf begins to shift slightly east, bringing warmer gulf air into the forecast area through the weekend. Temperatures and dewpoints will be on the increase through the weekend as a result, with forecasts still showing 80s to low 90s for temps and low to mid 60s for dewpoints by Sunday into Monday. Forecast continues to be muddled after this point given progressive upper-level pattern. Subtle PV anomaly moving across the 4 corners region phases with a trough digging from the Canadian plains into the midwest. How this feature phases with the upper- level trough has big implications on location and timing of best precipitation chances. GFS is a little faster with this, bringing chances of precipitation Sunday night into Monday, while the Euro/Canadian hold off until Monday. As this trough lifts east, another trough digs into the northern plains on Tuesday. Guidances shows a mostly stalled front at the surface which acts to create an enhanced area of precipitation Tuesday into Wednesday somewhere in the southeast, though once again significant timing and placement differences. Overall, stuck with NBM again keeping only chances of PoPs. There is likely to continue to be a lot of run to run variability in the guidance given how subtle/locally enhanced some of these features are, so not confident in going any higher. All guidance still shows plenty of available moisture and instability during the week, so kept chances of thunder as well. Lusk && .AVIATION... 12Z Update... Lingering patchy MVFR cigs at AHN/MCN will continue to scatter through 13-14z. Otherwise, cigs in the 030-040 range will increase at ATL sites by 14z-15z with some low potential for a few patches of borderline MVFR cigs. Cigs should begin to scatter and lift further after 18z with clearing skies by 00z. Winds will will be NW through the day with speeds increasing to 10-15kts and occasional gusts over 20 kts through the afternoon before slacking after 00z. //ATL Confidence...12Z Update... Medium confidence on cigs. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 68 48 72 49 / 10 10 0 0 Atlanta 66 49 72 52 / 10 10 0 0 Blairsville 60 43 65 46 / 20 20 5 0 Cartersville 66 45 72 48 / 10 10 0 0 Columbus 70 49 77 53 / 10 5 0 0 Gainesville 65 48 69 50 / 10 10 0 0 Macon 70 48 75 51 / 10 5 0 0 Rome 67 46 73 48 / 10 10 0 0 Peachtree City 67 47 73 49 / 10 5 0 0 Vidalia 74 52 75 54 / 20 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Lusk AVIATION...RW
Hazardous weather outlook, Apr 30, 4:56 AM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 456 AM EDT Thu Apr 30 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 456 AM EDT Thu Apr 30 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. Patchy dense fog will be possible in portions of north Georgia this morning. Visibility can decrease rapidly, so please use caution while driving and leave plenty of distance between you and other drivers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Thunderstorms will be possible again through the beginning of next week, though the exact timing is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Apr 30, 10:50 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EDT THU APR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 2 NE BIG HAYNES CREEK P 33.77N 83.92W
04/29/2020 WALTON GA EMERGENCY MNGR
TREES BLOWN DOWN ALONG S. SHARON CHURCH ROAD AROUND
WHITE ROAD AND CENTER HILL CHURCH ROAD.
0900 PM TSTM WND DMG 2 SE BETWEEN 33.79N 83.78W
04/29/2020 WALTON GA EMERGENCY MNGR
TREES AND POWER LINES BLOWN DOWN ALONG H D ATHA ROAD.
0915 PM TSTM WND DMG 1 NNW MOUNT VERNON 33.85N 83.65W
04/29/2020 WALTON GA EMERGENCY MNGR
TREES BLOWN DOWN AROUND TOMMY DILLARD AND JOHN
BREEDLOVE ROAD AND ON MT VERNON ROAD BETWEEN MICHAEL
ROAD AND HERN ROAD.
&&
EVENT NUMBER FFC2000649
EVENT NUMBER FFC2000650
EVENT NUMBER FFC2000651
20The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:02 PM EDT | Special Weather Statement | FFC | Hall | 28 min |
| Apr 29, 8:12 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Apr 29, 8:47 PM EDT | Special Weather Statement | FFC | Baldwin | 28 min |
| Apr 29, 9:05 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
| Apr 29, 9:28 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Apr 29, 11:19 PM EDT | Flash Flood Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 5 hr |
| Apr 29, 11:23 PM EDT | Special Weather Statement | FFC | Wilkinson | 37 min |
| Apr 30, 12:53 AM EDT | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Laurens, Pulaski, Wilcox | 37 min |
| Apr 30, 1:57 AM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 33 min |
| Apr 30, 2:34 AM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 26 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.